Alert archive / Idaho / Wind Advisories in 2015
Wind Advisory 4, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Mar 24, 2015, 3:54 AM MDT. It took effect at Mar 24, 2015, 12:00 PM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2015, 3:54 AM MDT (09:54 UTC)
- In effect from
- Mar 24, 2015, 12:00 PM MDT
- Expired
- Mar 24, 2015, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
289 WWUS75 KPIH 240954 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 354 AM MDT TUE MAR 24 2015 IDZ017-020-021-250300- /O.NEW.KPIH.WI.Y.0004.150324T1800Z-150325T0300Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT 354 AM MDT TUE MAR 24 2015 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. * TIMING...NOON TODAY THROUGH 9 PM THIS EVENING. * WINDS...WEST TO SOUTHWEST AT 30 TO 35 MPH WITH GUSTS TO 50 MPH. * LOCATIONS INCLUDE...BURLEY...RUPERT...SHOSHONE...CAREY...INL... IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT. * IMPACTS...STRONG GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BLOWING DUST FROM RECENTLY PLOWED FIELDS CAN REDUCE VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Mar 24, 3:19 AM MDT, 35 minutes earlier.
Area forecast discussion, Mar 24, 3:19 AM MDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 319 AM MDT TUE MAR 24 2015 .SHORT TERM...TODAY THROUGH THURSDAY NIGHT. VERY SIMILAR SCENARIO TO MONDAY. ANOTHER PACIFIC SYSTEM WITH A STRONG COLD FRONT WILL PUSH THROUGH EASTERN IDAHO TODAY. EXPECT THE RESULTS TO BE SIMILAR WITH PERHAPS 1 TO 4 INCHES OF SNOW IN THE MOUNTAINS OF SOUTHEAST IDAHO AND STRONG WINDS ONCE AGAIN IN THE SNAKE RIVER PLAIN. COULD SEE A MIX OF RAIN AND SNOW IN SNAKE RIVER PLAIN THIS MORNING BEFORE ANY PRECIPITATION WILL CHANGE TO RAIN AS SNOW LEVELS RISE TO 5000 TO 5500 FEET. EXPECT 25 TO 35 MPH SUSTAINED WINDS IN THE SNAKE PLAIN AND ANOTHER WIND ADVISORY HAS BEEN ISSUED FOR THE EASTERN MAGIC VALLEY AND SNAKE RIVER PLAIN AFTER NOON THROUGH 9 PM ONCE AGAIN. THINK SNOWFALL TOTALS WILL MAX OUT IN THE 4 INCH RANGE AT HIGH ELEVATIONS SO HAVE DECIDED AGAINST AN ADVISORY BUT ROADS COULD BECOME SNOW COVERED THIS MORNING ESPECIALLY OVER MOUNTAIN PASSES. PRECIPITATION SHOULD END TONIGHT WITH NORTHWEST FLOW ALOFT KEEPING COLD TEMPERATURES OVER THE REGION. HIGH TEMPERATURES TODAY ARE EXPECTED TO BE BELOW SEASONAL NORMAL FOR ONE OF THE FEW TIMES THIS MONTH. MAY SEE A FEW ISOLATED MOUNTAIN SNOW SHOWERS WEDNESDAY IN THE NORTHWEST FLOW WITH UPPER RIDGE BEGINNING TO BUILD IN FROM THE WEST ON THURSDAY WITH DRY CONDITIONS AND A RETURN TO WELL ABOVE NORMAL TEMPERATURES ONCE AGAIN. GK .LONG TERM...FRIDAY THROUGH TUESDAY. RIDGE OF HIGH PRESSURE WILL PRODUCE WELL ABOVE NORMAL TEMPERATURES AND DRY WEATHER FOR FRIDAY AND SATURDAY AT LEAST. MODELS WANT TO BREAK DOWN THE RIDGE SOMEWHAT AND TRANSITION TO MORE OF A ZONAL TYPE PATTERN FOR EARLY NEXT WEEK. THE MODELS ARE SHOWING A CLOSED LOW MOVING ONTO THE PACIFIC COAST OVER THE WEEKEND...BUT THIS SYSTEM LOOKS LIKE IT WILL STAY SOUTH OF THE AREA WHILE A WEAK SYSTEM CLIPS THE MOUNTAINS AND HIGHLANDS. WILL CONTINUE LOW PRECIPITATION CHANCES INTO EARLY NEXT WEEK...ANYTHING THAT SHOULD FALL WOULD REMAIN LIGHT INTO MONDAY. GFS AND ECMWF SHOWING A SLIGHTLY STRONGER SHORTWAVE TROUGH ARRIVING TUESDAY WHICH MAY PRODUCE BETTER CHANCES FOR PRECIPITATION. VALLE && .AVIATION... ANOTHER COLD FRONT WILL ARRIVE TODAY. THIS WILL BRING ANOTHER ROUND OF PRECIPITATION TO THE AREA THIS MORNING WITH SHOWERS DEVELOPING THIS AFTERNOON. MVFR CONDITIONS ARE POSSIBLE WITH THE BATCH OF PRECIPITATION THIS MORNING. STRONG WINDS LIKELY THIS AFTERNOON...AFFECTING THE SNAKE PLAIN TAF SITES. VALLE && .PIH WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM NOON TODAY TO 9 PM MDT THIS EVENING IDZ017-020-021. &&
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.